Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Genvoya or Descovy + Tivicay
Jun 3, 2016

What regimen is more tolerated the Tivicay & Descovy or Genvoya. I have tried both & they both have different side effects profiles, I notice on the Genvoya the bloating & gas and for me it's causing my skin to feel & look dry and it's seems to bother my eyes red and itchy feeling, with the Tivicay & Genvoya for me I've notice headaches, it makes my insomina worse but the only con is that i didn't feel the bloating and my stomach felt normal after eating meals than feeling bloated after taking genvoya. Which when do you think is well tolerated if you had to stick with one long term between the two or would you recommend another option since they're so many out there now?

Response from Dr. Henry

Low rates of annoying side effects still are experienced by some patients on the newer regimens as you describe. Published detailed information about such side effects are generally lacking and there is no published study of Tivacay + Descovy (such a study currently enrolling). Both regimen contain FTC + TAF-have you triend abacavir + lamivudine if HLA B5701 negative. Raltegravir and rilpiririne are often well tolerated anchoring drugs for regimens that may be worth considering. Switching regimens around to find the best tolerated choice for an individual patient is often a reasonable strategy in the setting of suppressed viral levels and no concern for significant drug resistance. Post a follow-up if you make a change and find a regimen that suits you better. K


Previous
At my wit's end
Next
Frequency of VL/CD4 counts

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement